MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM TI Y-PLATE/3 HOLES HEAD 8 HOLES SHAFT/48MM; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM TI Y-PLATE/3 HOLES HEAD 8 HOLES SHAFT/48MM; PLATE, FIXATION, BONE
Model Number 447.612
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier information unknown.Device broken on an unknown date in (b)(6+) 2018.Lot number is unknown.Complainant part is not expected to be returned for manufacturer review/investigation, and has been discarded.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a closed wedge osteotomy of proximal first metatarsal of the right foot was performed on (b)(6) 2018.During the procedure, a fixation of bone fragments was achieved with 2.0mm 3x8 hole y plate-titanium and 6 cortex screws from 2.0 modular handset.The surgeon reported no in-operative events or malfunction of the implants or instrumentation used.Prior to implantation the straight portion of the plate had been cut, and the three holes on the end of the plate were removed before being used on the patient.Reportedly, the patient was seen in a post-operative visit two days later and images of the implants showed the plate was broken.It was further explained that the junction between the 3-holed pronged end of the plate and the straight 5-holed portion was broken.All six implanted screws were intact and in the same site visualized in post-operative imaging.When asked if anything had occurred between the initial surgery and the post-operative visit, the patient reported that she had tripped and fell one hour after the initial surgery.The patient will be revised on (b)(6) 2018, when the same implant type/size and new screws will be placed and the two broken plate fragments and six screws will be removed.All available information has been reported.The revision surgery was successfully completed ¿ devices will be retained by the hospital ¿ no x- ray images are available.Concomitant devices reported: cortex screws (part # unknown, lot # unknown, quantity 6).This complaint involves one (one) device.This is report 1 of 1 for pc ¿ (b)(4).

Brand Name
2.0MM TI Y-PLATE/3 HOLES HEAD 8 HOLES SHAFT/48MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7515162
Report Number2939274-2018-52170
Device Sequence Number19464576
Product Code HRS
UDI-Device Identifier10886982224002
UDI-Public(01)10886982224002
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number447.612
Device Catalogue Number447.612
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/23/2018
Initial Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;